Stories & experiences

Beaudiddly
2
Stories
26/12/2015
Joined

Inner strength

Posted in Quit experiences 29 Dec 2015
8 Comments

Just taken the morning tablet for the 1st day on week 4 on Champix. Wow - what a ride it has been the last 3 weeks. I have been officially smoke free for 11 days 14hrs, but have been feeling so sick for the last 9 days, it's getting to me. Think it's the champix, maybe combination of lack of nicotine and Champix, who knows. Severe tummy upsets/pains, nausea and leg aches. Haven't been able to leave the house all this time. I am too scared to stop taking Champix as I don't trust myself to continue this battle alone. Any ideas? I smoked for 44yrs, so this is a lifetime habit I'm breaking. Having counselling with a Government cease smoking counselor as well.

Report abuse

8 Comments

Showing oldest to newest. Swap comments order
  • Lia December 29, 2015 | 11:56
    Hang in there with the idea of quitting. Can't say I have experience with any NRT but I have read about the effects Champix has and you seem to be just another casualty of this drug. After I read about the horrible side effects of Champix I decided not to replace one drug with another. I was so mad at myself for getting me addicted to nicotine in the first place and decided to go cold turkey. That was 214 days ago.
  • Beaudiddly December 29, 2015 | 12:26
    Wow Lia, congratulations, and thank you for your response. I am also very mad with myself for starting 44yrs ago, that fateful day hey! I have tried cold turkey many times and don't seem to last more than 6 days, so I will continue on with this last week on the Initiation Pack then make a decision I think. If I am no better in 6 days, I think I may have to quit the Champix, my health and life is too miserable. This is my 2nd go at Champix, 1st time was 4yrs ago, I quit for 4 months, no side effects at all. Very different to this time. Cheers
  • Lia December 29, 2015 | 16:58
    My habit started when yours did. Oh soo long ago. Well, 214 days ago I read a post from BigJon who said he called his craving Margaret Thatcher. So it was she telling him to light up. It wasn't his choice... With 5 butts sitting in the ashtray I thought I can think of a better name. When I realized there was not a better name I was finally able to tell the craving where to go... I would not deny myself if it was MY craving but it was Margaret. Worked a treat. The 1/2 carton is still in the ciggie cupboard and it is staying there till I decide what to do with it. It is not there for the purpose of a celebration. I know where that would lead. I do wish you well in this quest.
  • Indigo , Northern NSW December 29, 2015 | 19:16
    I've been on Champix now almost 3 months. I remember being like you and one night was in so much pain from my tummy that I was on the floor in tears. I think that was about week 4 ... I couldn't get into dr but went and spoke to my pharmacist and was told to consider coming off them. Like you I was scared though that I'd go back to smoking. I decided to give it 3 more days. From there though it did get better. I make sure I eat first and then take the tablet with glass of water. Very occasionally I will still feel a little nauseous after a tablet but it is nothing compared to before.
    If you can speak to your dr. They may suggest you stick it out or even maybe halve the dose. There are other options. Good luck !!
  • Beaudiddly December 29, 2015 | 19:23
    Thank you Lia, I am determined to stay smoke free, and thanks for your story, I may just adopt that one! Cheers.
    Indigo - Exactly the same situation, my tummy pains were so severe I was in tears and crawled places in the house sometimes. They are easing off today, a light at the end of a dark tunnel perhaps?? Of course it is! Thanks for your kind words, I will keep-on-keeping-on!
  • Shippo, Hunter New England December 31, 2015 | 22:36
    Saw your comments online, I am an Englishman living in Alberta Canada, so I had to give a false postcode to join just to reply, I am on week eight of stopping after 38years smoking I am now 52 the doctor put me on this drug and the first two weeks I was feeling sick so I went back to the doctor. I now have the sickness licked, a full glass of water and a decent meal first, so a bowl of cereal with some OJ and then some water, then the tablet, then at night I have it after my supper, like I said, well into week eight and not felt sick since that second week, and no smoking either, honest try it the way I just mentioned, but never give up. All the best Ian (English) Alberta Canada
  • Beaudiddly January 03, 2016 | 17:13
    Thank you Shippo, yes, I have always taken the Champix with a meal and a full glass of water, but it didn't seem to matter how much I ate, I was still nauseous with tummy pains. I am currently on Day 16 of being totally smoke free, but I have to say - this last couple of days has been hard. Back to the deep breathing and quickly going for a walk, the desire to smoke has been very strong this week. I haven't given in, and I have no intentions of doing so, I just wish that awfl feeling would subside. My nausea has all but gone, and have settled into the Champix (took a while), it's just my brain every half hr demanding a smoke!
  • Dingo_au January 20, 2016 | 2:53
    This is my 3rd attempt with Champix. 1st was brilliant, no side effects and gave up easily ..... until I stupidly accepted "just one" from a friend. 2nd time was a bit harder, still no side effects and lasted 3 months before I started again! THIS TIME (my 3rd) I have passed the 12 week mark and have been granted a further 12 week extension as I'm in a high risk group. Unfortunately cravings are still strong .... I feel nauseous, painful bloating, constantly tired, difficulty with sleeping, irritable, and just lately the nightmares and vivid dreams have started. Just have to keep a watch on them, as I've previously been treated for depression and after reading about some of the cases attributed to Champix, it is a bit worrying - but determined to quit. 89 days and counting! Oh yeah ..... I've also put on 10kg since Christmas :(

You need to register or log in to leave a comment.